Synthetic Marijuana Sends Dozens to the Hospital in Texas

Wendy Galietta/The Washington Post via Getty Images(DALLAS) -- Dozens of people were hospitalized in Texas after smoking a new, over-the-counter synthetic drug meant to mimic marijuana.

On Friday, officials in Dallas, Texas said patients overdosed in one day on a product called K-2. Symptoms include sedation, overwhelming anxiety, and even psychosis, ranging in people who were very sedated to very agitated.  

Baylor Medical Center's Dr. James D'Ettienne warned that K-2 is difficult to regulate because of its ever-changing ingredients from makers.

"We don't know what they're putting into these synthetic drugs," D'Ettienne said.

One victim is a pregnant woman in her third trimester, according to ABC affiliate WFAA.

Copyright 2014 ABC News Radio

You must be logged in to post a comment Login

Advertise With Us

Would you like to advertise on East Idaho News? Fill out this form to contact a representative.
  • Full and Last
  • The name of your company, business or brand.